Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 330, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2007, 7:02 PM CDT for Custer County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 26, 2007, 7:48 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 66 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 270002 SVRLBF NEC041-270100- /O.NEW.KLBF.SV.W.0330.070727T0002Z-070727T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 PM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BROKEN BOW... * UNTIL 800 PM CDT * AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES SOUTH OF ANSELMO... OR ABOUT 16 MILES NORTHWEST OF BROKEN BOW...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF ANSELMO BY 720 PM CDT... MERNA AND 7 MILES SOUTH OF VICTORIA SPRINGS STATE RECREATION AREA BY 800 PM CDT... LAT...LON 4173 10023 4142 10020 4132 9958 4174 9956 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 270029 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 729 PM CDT THU JUL 26 2007 NEC041-270100- /O.CON.KLBF.SV.W.0330.000000T0000Z-070727T0100Z/ CUSTER NE- 729 PM CDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHWESTERN CUSTER COUNTY... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MERNA...OR ABOUT 9 MILES NORTH OF BROKEN BOW...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CUSTER COUNTY AT 740 PM CDT LAT...LON 4173 10023 4142 10020 4132 9958 4174 9956 $$ SPRINGER
000 WWUS53 KLBF 270048 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 747 PM CDT THU JUL 26 2007 NEC041-270057- /O.CAN.KLBF.SV.W.0330.000000T0000Z-070727T0100Z/ CUSTER NE- 747 PM CDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUSTER COUNTY IS CANCELLED... LARGE HAIL AND DAMAGING WIND IS PROBABLY NO LONGER A THREAT...BUT VERY HEAVY RAIN IS LIKELY TO CONTINUE. LAT...LON 4173 10023 4142 10020 4132 9958 4174 9956 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:28 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 26, 3:28 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT THU JUL 26 2007 .SYNOPSIS... COLD FRONT FROM CENTRAL MN TO SOUTHEAS CO. SOME ISOLATED WEAK ECHOES ACROSS NEBRASKA...GENERALLY POST FRONTAL. && .DISCUSSION... NEAR TERM MODELS HAVING SOME TROUBLE WITH AREAS OF PRECIPITATION. MODELS ARE ALSO HAVING TROUBLE WITH EXTENT OF FRONTAL PUSH TONIGHT AND FRIDAY. GFS HANGING FRONT UP OVER SOUTHWEST NEBRASKA THROUGH FRIDAY EVENING WHILE NAM WRF PUSHING SYSTEM WELL INTO NORTHWEST KS. HAVE USED A BLEND OF MODELS FOR PRECIPITATION FORECAST. TEMPERATURES FAIRLY COOL BEHIND THE FRONT. ADVERTISED UPPER SUPPORT FROM LAST SEVERAL RUNS IS MUCH LESS THAN ANTICIPATED AND PROGGED TO AFFECT THE FORECAST AREA ON FRIDAY. IT ALL DEPENDS ON WHERE THE FRONT STALLS OUT. NOT MUCH CONFIDENCE IN THE FORECAST AND CONTINUE WITH JUST CHANCE POPS TO SLIGHT CHANCE. HAVE GONE WITH COOLER GUIDANCE FOR FRIDAY WITH GENERALLY LOW 80S. UPSLOPE AND BOUNDARY LOCATION WILL HOLD SCHC POPS OVER SOUTHWEST ZONES THROUGH SATURDAY NITE. H5 RIDGE REBOUNDING INTO SUNDAY WITH TEMPERATURES INCREASING INTO THE LOW 90S AND THEN PREFRONTAL RISING INTO THE MID 90S BY WEDNESDAY COOLING INTO THE U80S TO LOW 90S THU FRIDAY AND DRY. && .AVIATION... A COLD FRONT WILL CONTINUE TO SLOWLY PROGRESS ACROSS SOUTHERN NEBRASKA INTO KANSAS OVERNIGHT. THIS WILL SPARK SCATTERED CONVECTION WHICH COULD BE HAZARDOUS TO LIGHT AIRCRAFT DUE MAINLY TO STRONG DOWNDRAFT WINDS AND HEAVY RAINFALL...HOWEVER HAIL IS POSSIBLE AS WELL. THE HEAVY RAINFALL...AND LOWERING CEILING HEIGHTS FROM UPSLOPE CONDITIONS BEHIND THE FRONT WILL LEAD TO AREAS OF MVFR CONDITIONS WITH POSSIBLE IFR CONDITIONS ACROSS THE 264 AND 274 TWEB ROUTES BY SUNRISE ON FRIDAY AS CIGS DIP BELOW 1000FT. IF CLOUDS FORM VSBYS SHOULD REMAIN NEAR THE 3 MILE MARK OR ABOVE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER/13
Hazardous weather outlook, Jul 26, 3:48 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT THU JUL 26 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-272100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 348 PM CDT THU JUL 26 2007 /248 PM MDT THU JUL 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING AND OVERNIGHT AS A COLD FRONT MOVES ACROSS WESTERN NEBRASKA INTO KANSAS. MOISTURE WILL POOL AHEAD AND BEHIND THE FRONT AND ALLOW SOME OF THE SLOW MOVING STORMS TO PRODUCE VERY HEAVY RAINFALL. MODERATE INSTABILITY...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA...WILL LEAD TO A FEW STORMS POSSIBLY REACHING SEVERE LIMITS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS FROM THESE STORMS THIS EVENING. THE AREA OF MOST CONCERN WILL BE ALONG AND EAST OF A NORTH PLATTE TO THEDFORD TO AINSWORTH LINE THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL CONTINUE FRIDAY INTO SATURDAY. THE POTENTIAL FOR EXCESSIVE RAINFALL COULD BEGIN TO INCREASE AS 1 TO PERHAPS 3 INCHES OF RAIN FALLS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) CDC/13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:19 PM CDT | Flash Flood Watch | LBF | Chase, Deuel, Frontier, Garden, Hayes, Keith and 2 more | 22 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.